Alert archive / North Carolina / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 102, NWS Raleigh, NC

May 23, 2012Franklin County, Granville County, Wake County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at May 23, 2012, 4:44 PM EDT for Franklin County, Granville County, Wake County, North Carolina. It was in force for 41 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 23, 2012, 4:44 PM EDT (20:44 UTC)
Expired
May 23, 2012, 5:25 PM EDT
In force
41 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

Counties Franklin County, NC, Granville County, NC, Wake County, NC

The radar

The Raleigh/Durham radar (KRAX), 36 km from the middle of the area, began a volume at 20:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 23, 4:45 PM EDTHAIL 14 N New Hope, NCQUARTER SIZE HAIL
May 23, 5:03 PM EDTHAIL 11 Wsw Wake Forest, NCQUARTER SIZED HAIL AT HIGHWAY 98 AND U.S. ONE
May 23, 5:05 PM EDTTSTM WND DMG1 Nnw Wake Forest, NCTREE DOWN AND OTHER OBJECTS IN ROAD AT HWY 1 AND JENKINS RD.
May 23, 5:29 PM EDTHAIL 0.88Franklinton, NCNICKEL SIZE HAIL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 23, 1:44 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.7 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2012-05-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 63 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2012-05-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
63 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
574 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
35 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

009 
WUUS52 KRAH 232044
SVRRAH
NCC069-077-183-232145-
/O.NEW.KRAH.SV.W.0102.120523T2044Z-120523T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
444 PM EDT WED MAY 23 2012

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN FRANKLIN COUNTY IN CENTRAL NORTH CAROLINA
  SOUTHERN GRANVILLE COUNTY IN CENTRAL NORTH CAROLINA
  NORTHEASTERN WAKE COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 545 PM EDT

* AT 440 PM EDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM OVER NEW
  HOPE...OR 5 MILES NORTHEAST OF RALEIGH...MOVING NORTH AT 20 MPH.
  QUARTER SIZED HAIL AND WINDS IN EXCESS OF 58 MPH ARE LIKELY WITH
  THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  FALLS LAKE...
  WAKE FOREST...
  PURNELL...
  CREEDMOOR...

THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 299 AND 303.

THIS INCLUDES INTERSTATE 85 BETWEEN EXITS 189 AND 191.

THIS INCLUDES INTERSTATE 540 BETWEEN EXITS 9 AND 26.

THIS INCLUDES INTERSTATE 440 BETWEEN EXITS 6 AND 16.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.

IF ON OR NEAR FALLS LAKE...GET OUT OF THE WATER AND MOVE INDOORS OR 
GET INSIDE A VEHICLE. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH 
TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DON'T BE CAUGHT 
ON THE WATER IN A THUNDERSTORM!

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR CENTRAL NORTH CAROLINA.

&&

LAT...LON 3588 7828 3574 7850 3569 7863 3594 7871
      3598 7871 3601 7870 3603 7872 3606 7871
      3609 7875 3618 7880 3618 7851
TIME...MOT...LOC 2044Z 166DEG 16KT 3587 7857

$$

ELLIS
2 follow-up statements
108 
WWUS52 KRAH 232104
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
504 PM EDT WED MAY 23 2012

NCC069-077-183-232145-
/O.CON.KRAH.SV.W.0102.000000T0000Z-120523T2145Z/
FRANKLIN NC-GRANVILLE NC-WAKE NC-
504 PM EDT WED MAY 23 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR NORTHEASTERN WAKE...SOUTHERN GRANVILLE AND WESTERN FRANKLIN
COUNTIES...

AT 503 PM EDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM.  THIS
STORM WAS LOCATED NEAR FALLS LAKE...OR 10 MILES NORTH OF RALEIGH...
MOVING NORTH AT 20 MPH.

HAZARDS IN THE WARNING INCLUDE...
GOLF BALL SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... 
YOUNGSVILLE...PURNELL...FRANKLINTON...CREEDMOOR AND BUTNER.

THIS INCLUDES INTERSTATE 85 BETWEEN EXITS 189 AND 191.

THIS INCLUDES INTERSTATE 540 BETWEEN EXITS 9 AND 26.

LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE 
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE 
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL 
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.

THIS STORM IS PRODUCING LARGE HAIL CAPABLE OF BREAKING WINDOWS...
DAMAGING ROOFS AND DENTING VEHICLES. STAY INSIDE AWAY FROM WINDOWS
UNTIL THE STORM HAS PASSED.

WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR CENTRAL NORTH CAROLINA.

LAT...LON 3588 7828 3574 7850 3569 7863 3594 7871
      3598 7871 3601 7870 3603 7872 3606 7871
      3609 7875 3618 7880 3618 7851
TIME...MOT...LOC 2104Z 166DEG 16KT 3596 7860

$$

ELLIS
390 
WWUS52 KRAH 232125
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
525 PM EDT WED MAY 23 2012

NCC069-077-183-232134-
/O.CAN.KRAH.SV.W.0102.000000T0000Z-120523T2145Z/
FRANKLIN NC-GRANVILLE NC-WAKE NC-
525 PM EDT WED MAY 23 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WAKE...SOUTHERN
GRANVILLE AND WESTERN FRANKLIN COUNTIES IS CANCELLED...

SEVERE THUNDERSTORM WARNING 103 HAS REPLACED THE WARNING ORIGINALLY 
ISSUED FOR THIS STORM.

IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.

WHILE THE IMMEDIATE SEVERE WEATHER THREAT HAS DISSIPATED...ADDITIONAL
SEVERE WEATHER IS POSSIBLE DURING THE NEXT FEW HOURS. BE PREPARED TO
MOVE QUICKLY TO AN INTERIOR ROOM OF A SAFE SHELTER IF A WARNING IS
ISSUED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR CENTRAL NORTH CAROLINA.

LAT...LON 3588 7828 3574 7850 3569 7863 3594 7871
      3598 7871 3601 7870 3603 7872 3606 7871
      3609 7875 3618 7880 3618 7851
TIME...MOT...LOC 2124Z 166DEG 16KT 3605 7863

$$

ELLIS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 2:59 PM EDT, 1 hour 45 minutes earlier.

Area forecast discussion, May 23, 2:59 PM EDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
259 PM EDT WED MAY 23 2012

.SYNOPSIS...
AN AREA OF LOW PRESSURE WILL DRIFT EAST ACROSS OUR REGION TODAY...
KEEPING THE WEATHER UNSETTLED. HIGH PRESSURE WILL BUILD
IN FROM THE OHIO VALLEY REGION THIS WEEKEND BRINGING HOTTER AND
DRIER CONDITIONS.

&&

.NEAR TERM /THROUGH THURSDAY NIGHT/...
AS OF 245 PM...

CONVECTION IN THE COASTAL PLAIN AND SANDHILLS WHERE PARAMETERS FOR
SEVERE WEATHER ARE BEST. EXPECT CONVECTION TO DEVELOP FURTHER
NORTHEAST AS THESE AREAS REACH INTO THE LOWER 80S THIS AFTERNOON.
SLIGHT SEVERE THREAT ALL BUT THE NORTHWEST PIEDMONT WITH THE THREAT
MARGINALLY HIGHER AS ONE GOES EAST. STILL EXPECTING NEARLY ALL
CONVECTION TO DISSIPATE IN THE LATE EVENING... WITH ISOLATED SHOWERS
INTO THE NIGHT.

LOW LEVEL MOISTURE REMAINS HIGH TONIGHT. THE AIR MASS ABOVE 10000
FEET WILL DRY SIGNIFICANTLY AS DAWN APPROACHES IN THE SOUTHEAST.
WIDESPREAD STRATUS MOST LIKELY IN THE SOUTHEAST AFTER 4 OR 5 AM BUT
POSSIBLE ALMOST ANYWHERE... BUT PERHAPS PATCHIER. DEWPOINTS IN THE
LOWER 60S TONIGHT WITH LIGHT WINDS AND LONG PERIODS OF CALM. LOW
TEMPERATURES IN THE LOWER 60S NORTHWEST... MID 60S ELSEWHERE.

MOISTURE IS EXPECTED TO POOL IN THE FOOTHILLS OF VIRGINIA UNDER LOW
LEVEL SOUTH TO SOUTH SOUTHEAST FLOW... PERHAPS EXTENDING SOUTH INTO
NORTH CAROLINA. A CHANCE FOR SHOWERS NORTH OF HIGHWAY 64 AFTER
SUNRISE THURSDAY IN WEAK LOW LEVEL CONVERGENCE. MID AND UPPER LEVEL
DRYING SPREADS ACROSS CENTRAL NORTH CAROLINA BY EARLY AFTERNOON. LOW
LEVEL WINDS BEST IN THE EAST AND NEAR THE VIRGINIA BORDER THURSDAY
AFTERNOON. MID LEVEL LAPSE RATES ARE MEAGER AT AROUND SIX DEGREES
PER KILOMETER. GIVEN THE DRYNESS ALOFT... WILL HOLD RAIN CHANCES AT
NO MORE THAN ONE IN FOUR. A WARMER START TO THE DAY WITH TRIGGER
TEMPERATURES IN THE LOWER 80S... BUT DRYNESS ALOFT COULD LEAVE
INITIATION OF CONVECTION AT ROUGHLY THE SAME TIME... THE EARLY
AFTERNOON.

STRATUS SHOULD DISSIPATE MUCH EARLIER THURSDAY THAN TODAY AND
SUNSHINE WILL BOOST LOW LEVEL THICKNESSES AND SURFACE TEMPERATURES.
HIGH TEMPERATURES AROUND 83 NORTHWEST AND MID 80S ELSEWHERE.

&&

.SHORT TERM /FRIDAY THROUGH SUNDAY NIGHT/...
AS OF 240 PM WEDNESDAY...

NWP GUIDANCE IS IN GOOD AGREEMENT REGARDING THE EXPANSION OF A
SEASONABLY STRONG MID LEVEL RIDGE -- CHARACTERIZED BY H7 HEIGHTS
AROUND 322 DM -- FROM THE GULF COAST STATES TO THE CENTRAL
APPALACHIANS...WITH AN ACCOMPANYING EXTENSION OF A SURFACE RIDGE
ACROSS THE CAROLINAS AND WESTERN ATLANTIC. TEMPERATURES WILL
ACCORDINGLY TREND ABOVE AVERAGE THROUGH THE PERIOD - IN THE
MID-UPPER 80S FRI TO GENERALLY IN THE UPPER 80S TO NEAR 90 DEGREES
THROUGH THE WEEKEND. HOWEVER...THE CORE OF ANOMALOUSLY WARM
TEMPERATURES SHOULD REMAIN TO THE NORTH AND WEST OF CENTRAL NC OWING
TO BOTH A MARINE-REGULATED EASTERLY COMPONENT OF THE LOW LEVEL FLOW
AROUND THE SOUTHERN PERIPHERY OF THE SURFACE RIDGE...AND TO THE
PLACEMENT OF THE MID LEVEL RIDGE TO OUR NW (HEAT IN CENTRAL NC IS
FAVORED WHEN THE MID LEVEL RIDGE IS POSITIONED TO OUR SW - INVOF THE
SOUTHERN APPALACHIANS). THE PRESENCE OF THE RIDGE AND RESULTANT
SUBSIDENCE AND WARMING/CAPPING ALOFT SUGGESTS ANY CONVECTION WILL BE
SPARSE...DIURNALLY-DRIVEN...AND CONFINED PRIMARILY TO THE SEA BREEZE
AND/OR BLUE RIDGE.  LOWS WITHIN A FEW DEGREES OF 65 EXPECTED. -MWS

&&

.LONG TERM /MONDAY THROUGH WEDNESDAY/...
AS OF 255 PM WEDNESDAY...

GUIDANCE...TO VARYING DEGREES...SUGGESTS THE MID LEVEL RIDGE WILL
GRADUALLY BREAK DOWN THROUGH THE MIDDLE OF THE WEEK...IN RESPONSE TO
THE PROGRESSION OF A WESTERN NOAM TROUGH ACROSS THE GREAT LAKES. THE
ASSOCIATED HEIGHT FALLS ALOFT WILL BOTH DECREASE PRECEDING CAPPING
ALOFT...AND DRAW NORTHWARD A PLUME OF TROPICAL MOISTURE LOCATED OVER
THE NW CARIBBEAN THIS AFTERNOON. AS SUCH...CHANCES FOR CONVECTION
WILL INCREASE TUE AND ESPECIALLY BY WED...WITH SLIGHTLY LESS
WARM...BUT CONTINUED ABOVE AVERAGE TEMPERATURES.  -MWS

&&

.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
AS OF 250 PM...

CONVECTION THIS AFTERNOON IN THE SANDHILLS AND SOUTH COASTAL PLAIN
SHOULD DEVELOP FURTHER NORTHEAST AS TEMPERATURES WARM IN THAT AREA.
THUNDERSTORMS WILL BE LESS WIDESPREAD FURTHER WEST AND NORTHWEST.
EXPECTING NEARLY ALL CONVECTION TO END BY LATE EVENING THOUGH
ISOLATED SHOWERS MAY PERSIST INTO THE NIGHT. STRATUS AND FOG
EXPECTED TO DEVELOP LATE TONIGHT... BEING MOST WIDESPREAD IN THE
SOUTHEAST. LOW CLOUDINESS SHOULD RISE TO VFR OR DISSIPATE A FEW
HOURS AFTER SUNRISE WITH THE POSSIBLE EXCEPTION OF THE NORTHWEST
WHERE MVFR CEILINGS MAY LINGER TO NOON. AFTERNOON THUNDERSTORMS
THURSDAY... MAINLY NORTH AND EAST PARTS.

HIGH PRESSURE WILL MOVE IN FOR THE END OF THE WEEK AND REMAIN
OVERHEAD INTO EARLY NEXT WEEK. AVIATION CONDITIONS SHOULD REMAIN
LARGELY VFR DURING THIS TIME.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&
Hazardous weather outlook, May 23, 3:55 PM EDT, 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
355 PM EDT WED MAY 23 2012

NCZ008>011-025>028-040>043-074>078-083>086-088-089-241100-
GRANVILLE-VANCE-WARREN-HALIFAX-DURHAM-FRANKLIN-NASH-EDGECOMBE-
CHATHAM-WAKE-JOHNSTON-WILSON-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-
ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
355 PM EDT WED MAY 23 2012

...SEVERE THUNDERSTORM WATCH 292 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS A CHANCE OF THUNDERSTORMS AGAIN THURSDAY AFTERNOON. SOME
STORMS MAY BECOME SEVERE WITH DAMAGING WINDS AND HAIL.

NCZ073-241100-
STANLY-
355 PM EDT WED MAY 23 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED STRONG THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND
EVENING...WITH PRIMARY THREATS OF LOCALLY HEAVY RAIN AND SMALL
HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS A CHANCE OF THUNDERSTORMS AGAIN THURSDAY AFTERNOON. SOME
STORMS MAY BECOME SEVERE WITH DAMAGING WINDS AND HAIL.

NCZ007-021>024-038-039-241100-
PERSON-FORSYTH-GUILFORD-ALAMANCE-ORANGE-DAVIDSON-RANDOLPH-
355 PM EDT WED MAY 23 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED STRONG THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND
EVENING...WITH PRIMARY THREATS OF LOCALLY HEAVY RAIN AND SMALL
HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS A CHANCE OF THUNDERSTORMS AGAIN THURSDAY AFTERNOON. SOME
STORMS MAY BECOME SEVERE WITH DAMAGING WINDS AND HAIL.

MWS

In the hours before

Local storm report, May 23, 4:14 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
414 PM EDT WED MAY 23 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0407 PM     HAIL             2 N SOUTHERN PINES      35.22N  79.41W
05/23/2012  E0.75 INCH       MOORE              NC   TRAINED SPOTTER

&&

EVENT NUMBER RAH1200292

SEC
Local storm report, May 23, 4:16 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
416 PM EDT WED MAY 23 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0408 PM     HAIL             2 SSW TAYLORTOWN        35.19N  79.50W
05/23/2012  E1.75 INCH       MOORE              NC   PUBLIC

            LINDEN ROAD AT CHICKEN PLANT ROAD

&&

EVENT NUMBER RAH1200293

SEC
Local storm report, May 23, 4:21 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
421 PM EDT WED MAY 23 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     HAIL             5 W CLAYTON             35.64N  78.54W
05/23/2012  E1.75 INCH       JOHNSTON           NC   TRAINED SPOTTER

            LASTED 5-7 MINUTES... HAIL COVERED DECK.

&&

EVENT NUMBER RAH1200294

SEC
Local storm report, May 23, 4:30 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
430 PM EDT WED MAY 23 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     HAIL             4 E GARNER              35.69N  78.55W
05/23/2012  E1.25 INCH       WAKE               NC   TRAINED SPOTTER

            FELL FROM 400 PM TO 410 PM AT THE INTERSECTION OF US
            HWY 70 AND RAYNOR RD.

&&

EVENT NUMBER RAH1200295

MWS
Local storm report, May 23, 4:34 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
434 PM EDT WED MAY 23 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0258 PM     HAIL             FOUR OAKS               35.45N  78.42W
05/23/2012  E1.00 INCH       JOHNSTON           NC   PUBLIC

            1 INCH HAIL

&&

EVENT NUMBER RAH1200296

SEC
Local storm report, May 23, 4:38 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
438 PM EDT WED MAY 23 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0402 PM     HAIL             3 E GARNER              35.69N  78.57W
05/23/2012  E1.25 INCH       WAKE               NC   PUBLIC

            BUSINESS 70 AT JOG ROAD

&&

EVENT NUMBER RAH1200297

SEC

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 22, 8:16 PM EDTSpecial Weather StatementRAHDavidson, Forsyth89 min
May 22, 8:20 PM EDTSpecial Weather StatementRAHRandolph55 min
May 22, 8:42 PM EDTSevere Thunderstorm WarningRAHForsyth33 min
May 22, 8:45 PM EDTSevere Thunderstorm WarningRAHRandolph45 min
May 22, 8:48 PM EDTSpecial Weather StatementRAHAnson57 min
May 22, 9:18 PM EDTAreal Flood AdvisoryRAHForsyth2 hr
May 22, 9:37 PM EDTSpecial Weather StatementRAHForsyth, Guilford68 min
May 22, 9:45 PM EDTFlash Flood WarningRAHForsyth3 hr
May 22, 10:24 PM EDTSpecial Weather StatementRAHAnson66 min
May 22, 10:46 PM EDTSpecial Weather StatementRAHAlamance59 min
May 22, 11:07 PM EDTSpecial Weather StatementRAHStanly53 min
May 22, 11:34 PM EDTSpecial Weather StatementRAHRandolph41 min
May 22, 11:37 PM EDTSpecial Weather StatementRAHScotland53 min
May 23, 12:16 AM EDTAreal Flood AdvisoryRAHMontgomery, Moore, Randolph59 min
May 23, 12:23 AM EDTSpecial Weather StatementRAHMoore67 min
May 23, 1:10 AM EDTSpecial Weather StatementRAHLee65 min
May 23, 2:08 AM EDTSpecial Weather StatementRAHDurham, Orange52 min
May 23, 3:00 AM EDTSpecial Weather StatementRAHDurham, Granville, Orange, Person60 min
May 23, 1:31 PM EDTSpecial Weather StatementRAHSampson59 min
May 23, 2:00 PM EDTSevere Thunderstorm WarningRAHJohnston, Sampson, Wayne45 min
May 23, 2:33 PM EDTSevere Thunderstorm WarningRAHCumberland, Harnett, Hoke, Moore57 min
May 23, 2:44 PM EDTSevere Thunderstorm WarningRAHJohnston, Sampson, Wayne46 min
May 23, 3:29 PM EDTSevere Thunderstorm WarningRAHJohnston, Wake46 min
May 23, 3:32 PM EDTSevere Thunderstorm WarningRAHHarnett, Hoke, Lee, Moore43 min
May 23, 3:57 PM EDTSevere Thunderstorm WarningRAHMoore63 min
May 23, 4:07 PM EDTSevere Thunderstorm WarningRAHJohnston, Wake38 min
May 23, 4:21 PM EDTSevere Thunderstorm WarningRAHChatham, Harnett, Wake54 min
May 23, 5:23 PM EDTSevere Thunderstorm WarningRAHDurham, Franklin, Granville, Vance, Wake38 min
May 23, 5:40 PM EDTSpecial Weather StatementRAHCumberland65 min
May 23, 5:44 PM EDTSpecial Weather StatementRAHChatham61 min
May 23, 5:51 PM EDTSpecial Weather StatementRAHHalifax54 min
May 23, 5:53 PM EDTSevere Thunderstorm WarningRAHEdgecombe, Halifax67 min
May 23, 6:03 PM EDTSpecial Weather StatementRAHVance57 min
May 23, 6:41 PM EDTSpecial Weather StatementRAHOrange64 min
May 23, 6:54 PM EDTSpecial Weather StatementRAHEdgecombe51 min
May 23, 6:59 PM EDTSpecial Weather StatementRAHHalifax61 min
May 23, 7:37 PM EDTSevere Thunderstorm WarningRAHEdgecombe, Halifax31 min
May 23, 7:40 PM EDTSpecial Weather StatementRAHEdgecombe65 min
May 23, 7:54 PM EDTSpecial Weather StatementRAHWayne36 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.